MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE SPECTRA CV

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE SPECTRA CV
Catalog Number 14051454200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation revealed that this incident was user related.The staff did not follow the safety instructions detailed in the instructions for use (ifu).The customer did not wear cut-resistant gloves while cleaning the instrument, as described in the ifu.A customer facing letter will be sent out with recommendation in the future to follow the cleaning and maintenance instructions provided in the instructions for use and to wear cut-resistant gloves.
 
Event or Problem Description
On 02 october 2020, leica biosystems received a complaint that a user was injured while attempting to clean the shifter and rail on their coverslipper, histocore spectra cv.The injured user had pieces of glass in her finger and visited the emergency room to have the glass removed and then returned to work.No stitches were required.The user was identified as a female in her 20's.

Brand Name
HISTOCORE SPECTRA CV
Common Device Name
HISTOCORE SPECTRA CV
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key10762845
Report Number8010478-2020-00008
Device Sequence Number14376052
Product Code KIM
UDI-Device Identifier04049188203953
UDI-Public(01)04049188203953
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14051454200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale